Pretražite po imenu i prezimenu autora, mentora, urednika, prevoditelja

Napredna pretraga

Pregled bibliografske jedinice broj: 804474

Staphylococcal scalded skin syndrome in an adult during infliximab therapy for psoriasis


Peternel, Sandra; Prpić Massari, Larisa; Brajac, Ines; Novak, Srđan; Kaštelan, Marija
Staphylococcal scalded skin syndrome in an adult during infliximab therapy for psoriasis // Journal of the American Academy of Dermatology, Volume 74, Issue 5, Supplement 1, Page AB73
Sjedinjene Američke Države, 2016. AB73, 1 (poster, međunarodna recenzija, sažetak, stručni)


CROSBI ID: 804474 Za ispravke kontaktirajte CROSBI podršku putem web obrasca

Naslov
Staphylococcal scalded skin syndrome in an adult during infliximab therapy for psoriasis

Autori
Peternel, Sandra ; Prpić Massari, Larisa ; Brajac, Ines ; Novak, Srđan ; Kaštelan, Marija

Vrsta, podvrsta i kategorija rada
Sažeci sa skupova, sažetak, stručni

Izvornik
Journal of the American Academy of Dermatology, Volume 74, Issue 5, Supplement 1, Page AB73 / - Sjedinjene Američke Države, 2016

Skup
74th Annual Meeting of the American Academy of Dermatology

Mjesto i datum
Washington, Sjedinjene Američke Države, 04-08.03.2016

Vrsta sudjelovanja
Poster

Vrsta recenzije
Međunarodna recenzija

Ključne riječi
Staphylococcal scalded skin syndrome ; infliximab ; psoriasis

Sažetak
Introduction: Staphylococcal scalded skin syndrome (SSSS) is a toxin-mediated type of exfoliative dermatitis typically occurring in pediatric setting. Children younger than 5 years, particularly newborns, are at highest risk of developing SSSS due to lower renal clearance and lack of specific antibodies against the staphylococcal epidermolytic toxins. The occurrence of SSSS is extraordinarily rare in adults, in which cases it is usually associated with a predisposing condition such as renal insufficiency and severe immune deficiency. Herein we report a case of SSSS in a young adult during the course of infliximab therapy for psoriasis. Case report: A 32-year old man with a 17-year history of chronic plaque psoriasis and psoriatic arthritis had been successfully treated with a combination of infliximab and low-dose of methotrexate for a period of 5 years, with excellent response (completely clear of skin and joint symptoms) and no prior significant side effects. Apart from psoriatic disease, he had no other medical condition. The patient presented 2 weeks before a regularly scheduled dose of infliximab due to abrupt appearance of generalized tender erythema accompanied by low-grade fever and malaise. He denied any other symptoms, acute illnesses or introduction of new drugs. He also admitted that he had stopped taking the prescribed 7.5 mg dose of methotrexate for months, since his psoriasis was completely clear for years. At physical exam, a generalized, diffuse, faint erythema involving his face, trunk and extremities was observed. On the face, there was purulent conjunctivitis along with delicate fissuring on cheeks and periorificially. Accentuation of erythema with tissue paper–like wrinkling and initial slight desquamation was observed in both axillar regions, on patient’s neck and earlobes. Oral mucosa was not involved. Within next 3 days, a complete desquamation of the whole body followed with detachment of large, dry epidermal sheets. Patient was treated with intravenous antibiotic, fluids and vaseline- impregnated gauze dressings. Staphylococcus aureus was cultured from conjunctival swabs, blood cultures were negative and all other routine laboratory analyses were within normal range. By the end of the second week since presentation, patient’s skin healed completely from SSSS, but on his lower legs and abdominal wall, there were discrete erythematous, slightly squamous papules typical of psoriasis. Since there was no evidence of any complication of SSSS, infliximab was administered, however without any effect. In the following week, psoriasis continued to worsen, along with reactivation of polyarthritis and development of acute enterocolitis. Stool samples were negative for infectious agents and biopsy was consistent with Crohn’s disease. Due to complete loss of efficacy of infliximab, patient was switched to adalimumab with excellent response of psoriasis, arthritis as well as of the new-onset bowel disease. He has remained free of all symptoms during a 2-year follow up to present day. Conclusion: This is the first described case of SSSS occurring during biologic therapy for psoriasis in otherwise healthy adult patient. Therefore, biologics might present an additional item to be added to the list of risk factors for the development of SSSS in adults, along with renal insufficiency, cancer, HIV and other causes of immune deficiency.

Izvorni jezik
Engleski

Znanstvena područja
Kliničke medicinske znanosti



POVEZANOST RADA


Ustanove:
Medicinski fakultet, Rijeka,
Klinički bolnički centar Rijeka,
Sveučilište u Rijeci

Citiraj ovu publikaciju

Peternel, Sandra; Prpić Massari, Larisa; Brajac, Ines; Novak, Srđan; Kaštelan, Marija
Staphylococcal scalded skin syndrome in an adult during infliximab therapy for psoriasis // Journal of the American Academy of Dermatology, Volume 74, Issue 5, Supplement 1, Page AB73
Sjedinjene Američke Države, 2016. AB73, 1 (poster, međunarodna recenzija, sažetak, stručni)
Peternel, S., Prpić Massari, L., Brajac, I., Novak, S. & Kaštelan, M. (2016) Staphylococcal scalded skin syndrome in an adult during infliximab therapy for psoriasis. U: Journal of the American Academy of Dermatology, Volume 74, Issue 5, Supplement 1, Page AB73.
@article{article, year = {2016}, pages = {1}, chapter = {AB73}, keywords = {Staphylococcal scalded skin syndrome, infliximab, psoriasis}, title = {Staphylococcal scalded skin syndrome in an adult during infliximab therapy for psoriasis}, keyword = {Staphylococcal scalded skin syndrome, infliximab, psoriasis}, publisherplace = {Washington, Sjedinjene Ameri\v{c}ke Dr\v{z}ave}, chapternumber = {AB73} }
@article{article, year = {2016}, pages = {1}, chapter = {AB73}, keywords = {Staphylococcal scalded skin syndrome, infliximab, psoriasis}, title = {Staphylococcal scalded skin syndrome in an adult during infliximab therapy for psoriasis}, keyword = {Staphylococcal scalded skin syndrome, infliximab, psoriasis}, publisherplace = {Washington, Sjedinjene Ameri\v{c}ke Dr\v{z}ave}, chapternumber = {AB73} }

Časopis indeksira:


  • Current Contents Connect (CCC)
  • Web of Science Core Collection (WoSCC)
    • Science Citation Index Expanded (SCI-EXP)
  • Scopus
  • MEDLINE





Contrast
Increase Font
Decrease Font
Dyslexic Font